question-icon

What causes suicidal thoughts after discontinuation of Effexor?

default
Posted on Mon, 7 Dec 2015
Question: hello Dr. XXXXXXX My name is XXXX and I gave up taking effexor 75mg about eight months ago. I have substituted with omega 3, b complex, vit c and SAM-e but now find myself sucidal and not coping very well. My general practice Dr. is very supportive and now I wonder should I just go back to doc and take whatever anti-deppressant he recommends. I stopped taking anti-deppressants after 10 years as I wanted to feel normal and to be able to cry and feel emotions.
doctor
Answered by Dr. Shubham Mehta (2 hours later)
Brief Answer:
Restart antidepressant drugs.

Detailed Answer:
Hello
Welcome here.
I have gone through your query and understand your concerns.

You have stopped your effexor 8 months back. Now you feel suicidal and not able to cope.

I think your depression is returning. You have been taking antidepressant drugs for last 10 years. But then, no one can predict whether or not, when or not, depression can relapse.

In NY opinion, you should restart with antidepressant drugs again. The best one would be with which you were feeling better lastly. You can talk to your doctor about this.

Keep a check on thyroid status as it can precipitate depression. May not take omega-3 as it can have side effects.

Hope this helps.
Feel free to ask further.
Regards.

Dr. Shubham Mehta, MD (Psychiatry)
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 2129 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes suicidal thoughts after discontinuation of Effexor?

Brief Answer: Restart antidepressant drugs. Detailed Answer: Hello Welcome here. I have gone through your query and understand your concerns. You have stopped your effexor 8 months back. Now you feel suicidal and not able to cope. I think your depression is returning. You have been taking antidepressant drugs for last 10 years. But then, no one can predict whether or not, when or not, depression can relapse. In NY opinion, you should restart with antidepressant drugs again. The best one would be with which you were feeling better lastly. You can talk to your doctor about this. Keep a check on thyroid status as it can precipitate depression. May not take omega-3 as it can have side effects. Hope this helps. Feel free to ask further. Regards. Dr. Shubham Mehta, MD (Psychiatry)